MAUDE Adverse Event Report: TELEFLEX MEDICAL RUSCH GREENLITE SINGLE-USE METAL LARYNGOSCOPE BLADE FOR FIBER OPTIC SYSTEM; LARYNGOSCOPE, RIGID

TELEFLEX MEDICAL RUSCH GREENLITE SINGLE-USE METAL LARYNGOSCOPE BLADE FOR FIBER OPTIC SYSTEM; LARYNGOSCOPE, RIGID
Model Number REF 004551003 (IPN048386)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
During routine laryngoscopy, the blade separates from the wedge, cracking the fiberoptic light channel rendering the device nonfunctional.An add'l blade was opened and used successfully.No damage was done to the pt, but the teeth could easily have been damaged by the breakage.Intubation was delayed.We have also experienced multiple breakage events in the past several weeks of a similar nature with various other lots of this blade.Fda safety report id# (b)(4).

Brand Name
RUSCH GREENLITE SINGLE-USE METAL LARYNGOSCOPE BLADE FOR FIBER OPTIC SYSTEM
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
TELEFLEX MEDICAL
MDR Report Key8772775
Report NumberMW5087963
Device Sequence Number19305349
Product Code CCW
UDI-Device Identifier14026734626074
UDI-Public(01)14026734626074
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2023
Device Model NumberREF 004551003 (IPN048386)
Device Lot Number1811331
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age36 YR
Patient Weight86